Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 11, NWS Albuquerque, NM

February 14, 2008

NWS Albuquerque, NM issued this wind advisory at Feb 14, 2008, 3:22 AM MST. It took effect at Feb 14, 2008, 4:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 3:22 AM MST (10:22 UTC)
In effect from
Feb 14, 2008, 4:00 AM MST
Expired
Feb 14, 2008, 4:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 141022
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 AM MST THU FEB 14 2008


NMZ016-017-026-142300-
/O.NEW.KABQ.WI.Y.0011.080214T1100Z-080214T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
322 AM MST THU FEB 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH
OVER LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY
THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING AFTER 400 PM MST.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
1 follow-up statement
000 
WWUS75 KABQ 142239
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MST THU FEB 14 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

.THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM MST THIS AFTERNOON.

NMZ016-017-026-142345-
/O.EXP.KABQ.WI.Y.0011.000000T0000Z-080214T2300Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
339 PM MST THU FEB 14 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

WINDS WILL CONTINUE TO DIMINISH OVER THE NEXT COUPLE OF
HOURS...AND AS A RESULT THE WIND ADVISORY OVER LINCOLN AND
SOUTHWESTERN CHAVES COUNTY WILL EXPIRE AT 4 PM MST. A FEW ISOLATED
WIND GUSTS TO 40 MPH WILL BE POSSIBLE BEFORE SUNSET OVER THE AREA.
MOTORISTS SHOULD REMAIN ALERT TO SUDDEN GUSTS WHICH MAY AFFECT
DRIVING. 

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:20 AM MST, 2 minutes earlier.

Area forecast discussion, Feb 14, 3:20 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST THU FEB 14 2008

.DISCUSSION...
LATEST MODEL RUNS ARE FINALLY COMING INTO BETTER AGREEMENT WITH
THE UPPER LOW TRACKING FROM SOUTHERN CALIFORNIA LATE TODAY...TO
SOUTHERN ARIZONA LATE FRIDAY...TO SE NM OR WEST TX LATE SATURDAY.
OVERALL...THIS TIMING IS SLOWER THAN PREVIOUS RUNS...AND WITH A
STRONG JET MAX DIGGING INTO THE BASE OF THE UPPER LEVEL SYSTEM THERE
IS SOME CONCERN AMOUNG NEIGHBORING WEATHER FORECAST OFFICES ABOUT
THE UPPER LOW SLOWING FURTHER. WE SLOWED THE START TIME OF OUR
WINTER WEATHER HEADLINES...EXCEPT FOR THE WARNING THAT WAS ALREADY
IN EFFECT. WE ALSO UPGRADED TO WARNINGS AND ADVISORIES ALONG OUR
WESTERN BORDER...WHERE WE HAVE THE GREATEST CONFIDENCE IN
ACHIEVING SIGNIFICANT SNOWFALL. FURTHERMORE...WE WILL ISSUE A WIND
ADVISORY WITH THIS FORECAST PACKAGE FOR THE SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS TODAY...WHERE WINDS COULD GUST
UP TO 45 MPH AS THE POLAR JET STREAM CROSSES.

IT LOOKS LIKE THE SOUTH CENTRAL MOUNTAINS AND PORTIONS OF THE RIO
GRANDE VALLEY...AS WELL AS THE EAST CENTRAL AND SOUTHEAST
PLAINS...MAY NEED WARNINGS OR ADVISORIES FOR SIGNIFICANT SNOWFALL
FRIDAY NIGHT THROUGH SATURDAY. IT IS ALSO POSSIBLE THAT FREEZING
PRECIPITATION WILL DEVELOP ACROSS PORTIONS OF THE FAR EAST AND
SOUTHEAST PLAINS FRIDAY THROUGH SATURDAY MORNING. WE WILL
INVESTIGATE THIS POSSIBILITY FURTHER LATER IN THIS SHIFT.

44

&&

.AVIATION...
VFR CONDITIONS CONTINUING THE NEXT 12 HOURS ALL OF NM. SIGNIFICANT
WET WEATHER SYSTEM TO DEVELOP OVER THE W THIS AFTN AND WILL LOWER
CIGS AND INTRODUCE PCPN DEVELOPING FROM NW TO SE ACROSS NM LATE THIS
AFTN AND TONIGHT WITH IFR TO LIFR CONDITIONS. ALSO BACK DOOR COLD
FRONT TO ENTER NE NM LATE THIS MORNING AND AFTN THEN SPREAD S AND W
ACROSS THE FORECAST AREA OVER THE FOLLOWING 24 HRS. SFC WINDS TO
REMAIN MODERATE ACROSS THE CENTRAL MT CHAIN ON EAST TODAY. LOCALIZED
STRONG WIND GUSTS AND SOME POTENTIAL FOR MT WAVE ACTIVITY TO LEE OF
THE MOUNTAINS...ESPECIALLY S CNTRL MTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  23  40  18 /  70  60  30  10
GALLUP..........................  42  22  38  16 /  60  60  50  30
GRANTS..........................  48  25  39  17 /  20  50  50  30
GLENWOOD........................  58  30  41  23 /  20  60  80  40
CHAMA...........................  35   6  36   6 /  90  90  30  20
LOS ALAMOS......................  42  14  37  20 /  40  50  30  30
RED RIVER.......................  34   9  31   7 /  70  80  20  20
TAOS............................  44  18  38  14 /  50  60  20  20
SANTA FE........................  48  21  37  19 /  30  50  40  30
SANTA FE AIRPORT................  50  24  39  21 /  20  50  40  40
ESPANOLA........................  52  24  44  22 /  30  40  30  30
ALBUQUERQUE HEIGHTS.............  57  32  44  30 /   5  40  40  40
ALBUQUERQUE VALLEY..............  58  30  45  25 /   5  30  40  40
ALBUQUERQUE FOOTHILLS...........  54  29  43  26 /  10  50  50  40
ALBUQUERQUE WEST MESA...........  57  32  44  28 /  10  40  40  40
SOCORRO.........................  63  33  42  24 /   5  30  60  60
SANDIA PARK/CEDAR CREST.........  44  16  34  14 /  10  50  50  40
MORIARTY/ESTANCIA...............  50  20  36  20 /   5  40  40  40
CARRIZOZO.......................  61  28  42  23 /   5  20  40  60
RUIDOSO.........................  56  23  38  22 /   5  20  50  60
RATON...........................  43  16  34  14 /  40  60  20  10
LAS VEGAS.......................  49  17  32  15 /  20  50  30  40
ROY.............................  44  17  35  20 /  10  30  20  20
CLAYTON.........................  41  16  36  22 /  10  30  10  20
SANTA ROSA......................  59  23  41  20 /   0  20  20  30
TUCUMCARI.......................  60  23  43  24 /   5  20  10  40
FORT SUMNER.....................  62  22  41  22 /   0  10  10  40
CLOVIS..........................  63  23  41  25 /   0  10  10  50
PORTALES........................  64  22  41  23 /   0  10  10  50
ROSWELL.........................  73  31  45  32 /   0  10  20  60

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 AM MST SATURDAY
FOR THE FOLLOWING ZONES...NMZ008-014.

WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ002.

WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 5 PM MST FRIDAY
FOR THE FOLLOWING ZONES...NMZ001.

WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ016-017-026.

WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ004-005.

&&

44/40
Hazardous weather outlook, Feb 13, 6:00 AM MST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST WED FEB 13 2008

NMZ001>021-026-141300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 5 PM FOR THE EASTERN
PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

SNOW WILL BEGIN ACROSS THE NORTHWEST MOUNTAINS LATE TONIGHT.
PLEASE SEE THE NEXT SECTION FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL SPREAD FROM NORTHWEST TO SOUTHEAST ACROSS NEW MEXICO
FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY IN RESPONSE TO A
STRONG UPPER LEVEL LOW OVER ARIZONA. THE GREATEST ACCUMULATIONS
ARE EXPECTED OVER THE NORTHERN AND WESTERN MOUNTAINS. WINTER STORM
WARNINGS AND WATCHES HAVE BEEN ISSUED FOR THESE AREAS. PLEASE SEE
THOSE STATEMENTS FOR MORE DETAILS ON TIMING AND SNOWFALL AMOUNTS.
SOME UNCERTAINTY CONTINUES REGARDING THE PATH OF THE STORM SYSTEM.
ADDITIONAL WATCHES...WARNINGS AND ADVISORIES MAY BE NECESSARY AS
THE EVENT NEARS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 5:14 AM MSTWinter Weather AdvisoryABQ55 hr
Feb 14, 11:58 AM MSTWinter Storm WatchABQ27 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.